2nd year of Temodar for GBM: Should I expect worse side effects?

Posted by barbaraak @barbaraak, May 9, 2018

Hello, I am new to discussion groups and this is my first post. I was diagnosed with GBM in April 2017 at the age of 58. I had a total resection and then went through the standard treatment of Temodar, Radiation and 1 year of Temodar 5/23. Last week my doctor recommended I try a 2nd year of Temodar. I had MRIs every 2 months during first year and all of those scans have been stable. My blood work has been really good for the past 7 months.

I was given a 2 year life expectancy so decided to go with the recommendation. I am wondering if anyone has experienced any worse side effects during a 2nd year of Temodar? I’ve read that it could cause more brain fogginess and weight gain so was looking for other info.

Thank you,
Barb

Interested in more discussions like this? Go to the Brain Tumor group.

Welcome to Connect, @barbaraak
I'd like to bring others into this discussion, like @lmp1 @myminnie @spangles @chuck58201 @jaxjo @dessi73 and @dawn_giacabazi, who have experience with Temodar (temozolomide).

You may also be interested in reading these related discussions:
– Side effects of Temodar https://connect.mayoclinic.org/discussion/side-effects-of-temodar/
– Glioblastoma Resection https://connect.mayoclinic.org/discussion/gbm-resection/

Barbara, what side effects have you experience with Temodar so far?

REPLY

I have had a lot of problems with nausea and vomiting. I currently have 2 scripts for meds that I take several times each day I am on the temodar. I was experiencing problems with my red blood counts and platelets during the first 5 months, but I haven't needed any transfusions the last 7 months. And I always have a headache!!

REPLY
Please sign in or register to post a reply.
  Request Appointment